Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Can dehydration cause fever, cold sweats and dry heaves?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3824 Questions
Question
My husband is 75 good health with VA. Dri heaves no fever, cold sweats.
YYYY@YYYY I suspect dehydration. Does not like to drink water, Stubborn!

What happened? I did not receive your answer to my question.
Tue, 5 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
I recommend increased fluid intake. Any fevers? any other worries?

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about what your husband is going through. Certainly, he should increase his fluid intake. In addition, I will like to know whether he has any fever, watery stools or any other symptoms. If he does, I will like to know.

If there are no other symptoms, increased fluid intake and rest would do. Also, encourage him to eat as much as possible.

I hope this helps. I wish your husband well. Feel free to follow up with me if need be. Keep me updated as well about his progress and response to the above measures.
Above answer was peer-reviewed by
 
Follow-up: Can dehydration cause fever, cold sweats and dry heaves? 20 minutes later
No fever, Cool to the touch. Drank one glass of water and some chicken soup. More heaving. Is not drinking any more water. You can lead a horse to water but you can't make him drink. I don't know what to do.
 
 
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
If he can't drink/eat, lead him to the hospital!

Detailed Answer:
Hi,

I understand the difficulties with this. It is certainly unfortunate that you would have to deal with this. He must eat and drink to be in good shape and recover. If he cannot do so, he must be taken to the hospital for help.

Let me know how this goes. I wish you well and do keep your calm as this can be very frustrating.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor